Heavy Snow, C E Summit/X Ne Wasatch/N Duchesne
- When
- December 7, 4:00 PM MST to December 8, 9:00 PM MST
- Where
- C E Summit/X Ne Wasatch/N Duchesne forecast zone
- Reported by
- GENERAL PUBLIC
A nice little storm brought good amounts of snow to most mountains across the state, with several inches across the northern valleys. Some mountain snow totals included 23 inches at Alta, 18 inches at Snowbird and Brighton, 15 inches at Brian Head and 13 inches at Silver Lake.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A nice little storm brought good amounts of snow to most mountains across the state, with several inches across the northern valleys. Some mountain snow totals included 23 inches at Alta, 18 inches at Snowbird and Brighton, 15 inches at Brian Head and 13 inches at Silver Lake. In the lower elevations of the north, Herriman, Olympus Cove, Upper Millcreek and Duchesne reported 5 inches, with East Layton, Morgan and Coalville picking up 4 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Dec 7, 10:10 AM MST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1010 AM MST SUN DEC 7 2003 .SYNOPSIS...A MILD SOUTHWEST FLOW EARLY TODAY WILL SHIFT TO NORTHWESTERLY THIS AFTERNOON AND TONIGHT AS A COLD FRONT PUSHES ACROSS THE AREA. A COLD...MOIST...AND UNSTABLE NORTHWEST FLOW WILL CONTINUE OVER THE AREA MONDAY. && .DISCUSSION...RATHER MESSY PATTERN TODAY. GENERAL GAME PLAN OF THE TROF NEAR THE NORTHWEST COAST MOVING ACROSS THE AREA TONIGHT AND EARLY MONDAY IS FINE BUT ALSO A STRONG SIMPLIFICATION. IT LOOKS LIKE WE WILL GET 3 OR 4 DISTINCT IMPULSES PUSHING ACROSS THE AREA. THE FIRST...THE SURFACE TROF AND FRONT...IS ALREADY ACROSS NORTHWEST UT. BUT IT ONLY BRINGS A LITTLE COOLING WITH IT. THE SECOND IS FROM NORTH-CENTRAL MT ACROSS SOUTHWEST ID IS THE MAIN PUSH OF LOW LEVEL COOLING. IT IS WHAT WILL LOWER SNOW TO MOST OF THE VALLEYS. THE 12Z MODELS SUGGEST IT WONT PASS HERE UNTIL EARLY THIS EVENING. THAT TIMING DOESNT LOOK TOO BAD BUT IT MIGHT PUSH A BIT FASTER FOR A WHILE AND ALSO INTENSIFY AS THE SHORTWAVE NOW FROM CENTRAL WA TO JUST EAST OF BNO MOVES ACROSS IT. THEN THE MAIN CORE OF THE SYSTEM SLIDES INTO THE AREA AFTER MIDNIGHT. THERE WAS A NICE LINE OF CONVECTION ALONG THE LEADING EDGE OF THE COLDEST AIR AS IT MOVED ON SHORE AROUND 12Z. IT HAS LOST A LOT OF ITS IDENTITY AS IT PUSHED ACROSS THE CASCADES BUT IT WILL PROBABLY REDEVELOP AS IT CONTINUES EAST. USING TYPICAL 18 HOUR PERIOD FOR A FEATURE TO MOVE FROM NEAR MFR TO SLC THAT WOULD PUT THE LEADING EDGE ALONG THE WASATCH FRONT NEAR 09Z TONIGHT. WE HAVE A WIDE ASSORTMENTS OF WARNINGS AND ADVISORIES OUT AND FOR NOW WE DONT PLAN TO CHANGE THEM. BUT CURRENT THINKING...IF LATER SATELLITE AND MODEL DATA SUPPORT IT...IS THAT WE WILL EXTEND THE CURRENT TIMING OF THE NORTHERN AREAS THROUGH TONIGHT AND MAY DO SOME RECONFIGURATION OF AREAS. WE MAY ALSO NEED TO BUMP THE WASATCH FRONT ADVISORY UP TO A WARNING AS IT STILL LOOKS LIKE A VERY PRODUCTIVE PATTERN FOR THE OROGRAPHICALLY FAVORED AREAS FROM A LITTLE NORTH OF SLC SOUTH TO MOUNT NEBO. SOUTHERN HEADLINES LOOK OK. MAIN FOCUS IS AND WILL CONTINUE TO BE WITH THIS SYSTEM. TRENDS FOR THE REMAINDER OF THE PACKAGE SEEM OK BUT WILL TAKE A LITTLE CLOSER LOOK AT THEM FOR THE AFTERNOON PACKAGE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...WINTER WEATHER WARNINGS AND ADVISORIES...SEE SLCWSWSLC. ID...WINTER WEATHER WARNINGS AND ADVISORIES...SEE SLCWSWSLC. WY...WINTER STORM WARNING THROUGH THIS EVENING. && SANDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MST SUN DEC 7 2003 UTZ008>010-081400- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA MOUNTAINS- 600 AM MST SUN DEC 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WASATCH MOUNTAINS SOUTH OF I-80...THE WASATCH PLATEAU AND THE WESTERN UINTA MOUNTAINS .DAY ONE... TODAY PERIODS OF HEAVY SNOW. SEE SLCWSWSLC (WMO HEADER WWUS45) FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY OCCASIONAL HEAVY SNOW WILL CONTINUE INTO MONDAY...ESPECIALLY OVER THE WASATCH. SIGNIFICANT ACCUMULATIONS ARE LIKELY. SEE SLCWSWSLC FOR DETAILS. THERE IS ANOTHER CHANCE OF SNOW FOR WEDNESDAY...WITH SNOW SHOWERS POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. UTZ011-081400- WESTERN UINTA BASIN- 600 AM MST SUN DEC 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN UINTA BASIN .DAY ONE... TODAY MORE PERIODS OF SNOW ARE EXPECTED TODAY WITH SCATTERED SNOW SHOWERS TONIGHT. SEE SLCWSWSLC (WMO HEADER WWUS45) FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. IDZ025-UTZ007-WYZ021-081400- SOUTHWEST WYOMING-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS/IDAHO PORTION- 600 AM MST SUN DEC 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WASATCH MOUNTAINS OF SOUTHEAST IDAHO AND NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY PERIODS OF HEAVY SNOW ARE EXPECTED INTO TONIGHT. SEE SLCWSWSLC FOR DETAILS (WMO HEADER WWUS45). .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY SCATTERED SNOW SHOWERS ARE EXPECTED ON MONDAY. A CHANCE OF SNOW ON WEDNESDAY WITH SNOW SHOWERS POSSIBLE THURSDAY AND FRIDAY OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. IDZ024-UTZ001>004-006-081400- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- 600 AM MST SUN DEC 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CACHE VALLEY OF UTAH AND IDAHO...THE WASATCH FRONT AND THE WASATCH MOUNTAIN VALLEYS. .DAY ONE... TODAY RAIN IS EXPECTED TO CHANGE TO SNOW MOST LOCALES BY THIS AFTERNOON FOLLOWING A COLD FRONT. LOCALLY HEAVY SNOW SHOWERS ARE EXPECTED TONIGHT. SEE SLCWSWSLC (WMO HEADER WWUS45) FOR THE DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY HEAVY SNOW SHOWERS ARE POSSIBLE ON MONDAY...ESPECIALLY FOR LOCATIONS DOWNWIND OF THE GREAT SALT LAKE. THERE IS A CHANCE OF SNOW SHOWERS WEDNESDAY THROUGH FRIDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. UTZ013-015>018-081400- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-WEST CENTRAL UTAH- 600 AM MST SUN DEC 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHWEST MOUNTAINS...AND FOR PARTS OF SOUTHERN...CENTRAL AND EASTERN UTAH. .DAY ONE... TODAY PERIODS OF RAIN AND SNOW WILL DEVELOP THIS AFTERNOON. THE SNOW WILL BE HEAVY AT TIMES LATE TODAY AND TONIGHT. SNOWFALL IS ALSO POSSIBLE IN THE VALLEYS TONIGHT INTO EARLY MONDAY. SEE SLCWSWSLC FOR DETAILS (WMO HEADER WWUS45). .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY SNOW SHOWERS TAPERING OFF ON MONDAY...OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. UTZ005-012-019>021-081400- CASTLE COUNTRY-GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 600 AM MST SUN DEC 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN UTAH DESERTS AND PARTS OF FAR SOUTHERN AND EASTERN UTAH. .DAY ONE... TODAY PERIODS OF RAIN AND SNOW...CHANGING TO SNOW SHOWERS TONIGHT FOR THE DESERTS AND CASTLE COUNTRY. CHANCE OF RAIN AND SNOW LATE TONIGHT FOR SOUTHERN UTAH. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
8 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328977, 5328978, 5328979, 5328980, 5328981, 5329107, 5329108, 5329109.